Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

What causes red hives on skin with diarrhea, headaches and nausea?

Jan 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 5918 Questions
My daughter get red hive like bumps on her skin, mainly chest, back and face, after taking a shower or perspiring. In addition, she is having a lot of diarrhea, headaches and nausea. We have modified her diet based on a food allergen test but things are not getting better. I am not sure these are related but they did start occurring around the same time. She is 15 and the diarrhea, headache and nausea causes lots of missed days. Ideas?
Posted Sun, 2 Feb 2014 in Skin Hair and Nails
Answered by Dr. Kakkar S. 11 minutes later
Brief Answer: Cholinergic urticaria Detailed Answer: Hi. Thanks for posting your concern at XXXXXXX I would keep a possibility of Cholinergic Urticaria. It happens in response to changes in core body temperature like after a hot shower, in response to strong emotions, exercise, spicy food etc. This type of urticaria is not usually associated/related with any food allergies however patients who are more severely affected may experience systemic symptoms such as headaches, salivation, palpitations, fainting, shortness of breath, wheezing, abdominal cramps and diarrhoea. Urticaria OR hives can occur due to various causes like(to name a few): -Infections(bacterial , viral, fungal) -Drugs (prescription as well as non-prescription drugs) -Certain foods and food additives/preservatives Physical Urticaria: Cold temperature, Heat, Pressure(Prolonged Standing, Sitting), Dermaographism etc. -Cholinergic Urticaria: in response to strong emotions, exercise, spicy food etc -Autoimmune disorders like SLE, RA etc. -A few cases have no underlying cause and are known as idiopathic urticaria. I would advice you to get few basic lab tests like Hemogram, stool for ova/cyst, Urine routine, Chest Xray. An oral antihistamine like Fexofenadine OR Loratadine once or twice daily for a week would be suitable. They are non-sedating and wont affect your alertness level. A topical soothing lotion like calamine would help you symptomatically. take care regards
Above answer was peer-reviewed by
Follow-up: What causes red hives on skin with diarrhea, headaches and nausea? 6 hours later
Any ideas regarding the almost constant diarrhea, accompanied by headaches and nausea. we have modified her diet based on a 96 Food IgG Panel but have seen little improvement. what would cause this to come on so quickly - over about 8 months? Not sure if related but she did have a severe allergic reaction to something this summer: hives that traveled from her face down to her legs, VERY cold (under three blankets on a summer day), swelling of throat and mouth. We gave her Benadryl and that brought it under control. We tested all the foods she had eaten that day with nothing conclusive. This is causing missed school and activities
Answered by Dr. Kakkar S. 6 hours later
Brief Answer: Manage symptomatically, Consult paediatrician Detailed Answer: Hi. I would advice that you manage her urticaria symptomatically with one of the anti-histamines: Cetrizine OR Fexofenadine OR Loratadine. I would further advice that you have a detailed discussion with her paediatrician regarding the cause of diarrhea. It could be related. take care regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor